advice please

Hi mates

Can I have some advice please, I am on day 3 of no smoking and using Champix. Its up and down but I feel I am coping, I feel slightly sick when first taking the tablet and my dreams are really weird and I can sleep for England.

But on closer inspection I have found my tablets are 18 months out of date. I am loathe to start taking new ones as I dont want the awful side affects some have had and as I am okay on these are they going to harm me? Also I am suffering from really bad hot flushes, as I am 52 maybe another cause as I have had them in the past but nothing like the every 2o mins 24 hours a day. Any clues anyone.

Good news walked past a pub today and there were a lot of people smoking outside, God dont they stink!!

Help Im becoming one of those people I hated when I smoked.


5 Replies

  • Hi caroline, i would take the tablets straight back to the pharmacy where you got them, get 'in date' tablets, firstly make sure you dont take tablets on an empty stomach, secondly if you are still having side effects go back to the doc etc who prescribed them, they may reduce the dosage.

    I did the course of champix,and apart from the nausea had few problems with them, so if you can perserve........

    well done on your progress so far....


  • Hi Caroline :)

    Well done you on day three that's great

    As for the out of date champix take it straight back to the pharmacy, Dont take any more of it they could have lost some of their effectiveness at best and at worst could now be downright dangerous to take so yes they could harm you

    I'm not quallified to say about that but I am an ex nurse and would never ever take anything that is out of date

    Get some new ones just because some people have side effects doesn't mean you will but taking out of date medication is just daft I used champix with no ill effects at all and know off lots of others who used it with really good results for sure some people have problems but as with any medicane it doesn't suit everyone

    Having weird dreams is normal for many quitters and feeling a little nausious is also normal, the hot flushes some of us also get but as you say that may be something else as you're 52 years old


    Marg xxx

  • Hi Caroline,

    Not sure about the 'out of date' thing, but suggest like the others to go back and check with chemists.

    About the hot flushes and dreams. I am on Day 21 of champix. I gave up on day 8.

    The first week I had hot flushes and weird dreams too. They went quite quickly though (by Day 6/7). Nothing I could do with the flushes, but take a walk outside, which helped. I started taking the evening tablet a little earlier (around 6.30/7pm) and the dreams were better and within a day or so they stopped.

    If it is of any good to you. I was a 30+ a day smoker and giving up became a annual hobby for me! I gave up using all the other NRT methods and within a few days/weeks I was smoking again. But with Champix I have not even considered smoking again. Bar the initial mild side-effects it's being remarkably easy. My smell of smoke makes me feel sick and the money I'm saving is a great motivator. So if I can do it.... Anyone can!

    Good luck with it and stay in touch. As you will see there are many people on this forum who are very supportive. They've helped me through it.

    Kind regards


  • I would never take anything that was out of date where medicine is concerned. If you had a problem with them it could affect any possible claim you had to make if they were found to be out of date tablets.

    Not sure if they lose their effectiveness or quite what changes.. but if you've been supplied these recently then they should have been destroyed most likely and not supplied.

    Consult the pharmacy for sure.

  • Hia - and many congratulations at quitting.

    I'm with the others on the tablets- take them back and complain bitterly - why are they giving out of date medication to people? That is really appauling.

    I too had hot flushes - they went within a day or so. Dreams - yes had those too - spookily they were mainly about chocolate! :D I had one dream where I was walking between two long lines of tressle tables - one side full of chocolate stuff, the other caramel. The descision was dreadful! :D I can still see those tables, yet it must be nearly two months since I had that dream - such was its intensity.

    Get yourself some in-date medication and you'll be fine.

    Take care, and good luck!

You may also like...